Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 139, NWS St. Louis, MO

July 19, 2015Pike County, Illinois; Pike County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 19, 2015, 12:03 PM CDT for Pike County, Illinois; Pike County, Missouri. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jul 19, 2015, 12:03 PM CDT (17:03 UTC)
Expired
Jul 20, 2015, 1:00 PM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Louisiana (LUSM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WGUS43 KLSX 191703
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 PM CDT SUN JUL 19 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois...Missouri... 

  
                 Mississippi River at
                  ...Louisiana


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC149-MOC163-201703-
/O.NEW.KLSX.FL.W.0139.150719T1703Z-150720T1800Z/
/LUSM7.1.ER.150719T1615Z.150719T1615Z.150719T1800Z.NO/
1203 PM CDT SUN JUL 19 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mississippi River at Louisiana.
* At 11:30 AM Sunday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river will fall to near 14.2 by tomorrow morning.
&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/20  07/21  07/22  07/23  07/24

Mississippi River 
  Louisiana       15.0   14.95      14.2   13.6   13.2   12.9   12.6


&&


LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097




$$
1 follow-up statement
673 
WGUS83 KLSX 200155
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT SUN JUL 19 2015

...The flood warning is cancelled for the following river in 
Missouri and Illinois...

 
  Mississippi River at Louisiana
  

.This will be the final statement for this flooding event...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC149-MOC163-200225-
/O.CAN.KLSX.FL.W.0139.000000T0000Z-150720T1800Z/
/LUSM7.1.ER.150719T1615Z.150719T1615Z.150719T1615Z.NO/
855 PM CDT SUN JUL 19 2015

The Flood Warning is cancelled for
  The Mississippi River at Louisiana.
* At 8:30 PM Sunday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at 11:15 AM Sunday.
* The river is forecast to continue to fall near 13.8 feet Tuesday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/20  07/21  07/22  07/23  07/24

Mississippi River 
  Louisiana       15.0   14.74      14.4   13.8   13.5   13.2   12.9


&&


LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 19, 3:55 AM CDT, 8 hours 8 minutes earlier.

Area forecast discussion, Jul 19, 3:55 AM CDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT SUN JUL 19 2015

.SHORT TERM:  (THROUGH LATE THIS AFTERNOON)
ISSUED AT 355 AM CDT SUN JUL 19 2015

SYNOPTIC COLD FRONT CURRENTLY OVER NORTHERN MO AND NORTHWEST IL.
CONVECTION WITH PRIMARILY A HEAVY RAINFALL THREAT BUT ALSO AN
ISOLATED SEVERE THREAT IS ONGOING ACROSS NORTHERN MO AND INTO
CENTRAL IL.  SEVERE THUNDERSTORM WATCH 440 REMAINS IN EFFECT FOR
MOST AREAS NEAR AND NORTH OF I-64/70 UNTIL 12Z/7AM CDT THIS MORNING.

EXISTING CONVECTION IS ANTICIPATED TO WEAKEN BY SUNRISE AS IT SINKS
SOUTHWARD TOWARDS I-70 BUT WILL LINGER FOR SEVERAL HOURS AFTERWARD.
NUMEROUS BOUNDARIES WILL BE OUTPUT BY THE MORNING CONVECTION AND
WILL MAKE FOR A VERY MESSY FRONTAL BOUNDARY DROPPING SOUTH TOWARDS
THE I-70 CORRIDOR LATE IN THE DAY BUT SHOULD KEEP THE BEST CHANCES
FOR RAIN THIS AFTERNOON NEAR AND JUST NORTH OF I-70.  BESIDES THE
FRONT...AREAS NORTH OF I-70 WILL ALSO LIKELY SEE NUMEROUS CONVECTIVE
DEBRIS CLOUDS WHICH WILL REDUCE THEIR ABILITY TO HEAT UP.  AS A
RESULT...HEAT ADVISORY WAS TRIMMED A BIT MORE TODAY AND ONLY AREAS
NEAR AND SOUTH OF I-70 REMAIN IN UNTIL 8 PM CDT.

WILL START WITH AT OR JUST BELOW MOS TEMPS FOR THE FCST IN MOST
AREAS WITH CONSIDERABLE UNCERTAINTY NORTH OF I-70 ON CLOUDS' IMPACT
ON TEMPS BUT SHOULD STILL YIELD HEAT INDICES OF 100+ FOR AREAS SOUTH
OF I-70 AND WILL WARRANT A CONTINUATION OF THE HEAT HEADLINE.

TES

.LONG TERM:  (TONIGHT THROUGH SATURDAY)
ISSUED AT 355 AM CDT SUN JUL 19 2015

FOCUS TONIGHT THRU MONDAY IS ON ANOTHER ROUND OF POTENTIALLY HEAVY
RAINFALL FOR AREAS NEAR AND NORTH OF I-70.

MODELS ARE IN GOOD AGREEMENT ON LOCATION OF THIS NEXT ROUND AND WITH
HEAVY RAINFALL ALREADY REALIZED FOR MANY AREAS IN NORTHEAST MO AND
WEST-CENTRAL IL THIS MORNING...SOILS SHOULD REMAIN QUITE SATURATED
FOR THIS NEXT ROUND TONIGHT.  AS A RESULT...HAVE ISSUED A FLASH
FLOOD WATCH TO BRING A HEIGHTENED AWARENESS TO THE POTENTIAL OF NEW
FLASH FLOODING FOR THESE AREAS.  MUCH OF THE NOCTURNAL CONVECTION
SHOULD SPILL OVER INTO MONDAY MORNING BEFORE EXITING OR DISSIPATING.
 THIS FLASH FLOOD WATCH MAY NEED TO BE EXPANDED OR ADJUSTED BY THE
NEXT SHIFT BASED ON OBSERVED TRENDS TODAY.

MODELS STILL SHOW ANOTHER VERY WARM DAY ON MONDAY BUT CONSIDERABLE
UNCERTAINTY IF THIS WILL EQUATE TO ANOTHER 100+ HEAT INDEX DAY FOR
STL METRO AND SOUTHEAST MO/SOUTHWEST IL GIVEN THE CLOUDS AND RAIN
CHANCES THAT ARE ALSO EXPECTED.  WILL DEFER ON ANY HEAT HEADLINES AT
THIS TIME FOR MONDAY.

A SECOND COLD FRONT WILL MAKE ANOTHER PUSH THRU THE FORECAST AREA
MONDAY NIGHT AND TUESDAY GRADUALLY SHIFTING THE BETTER RAIN CHANCES
SOUTH OF THE AREA.

A QUIET PERIOD OF WX IS THEN EXPECTED FOR TUESDAY NIGHT AND
WEDNESDAY.

A WARM FRONT WILL THEN PUSH BACK FOR LATER THIS WEEK...BUT MODEL
TRENDS ARE SLOWING ITS NORTHWARD PUSH NOW AND DELAYING THE ONSET OF
THE DANGEROUS HEAT AND HUMIDITY UNTIL PERHAPS SATURDAY.

TES

&&

.AVIATION:  (FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 122 AM CDT SUN JUL 19 2015

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS EASTERN MISSOURI INTO
WEST CENTRAL AND SOUTHWEST ILLINOIS EARLY IN THE PERIOD. THIS WILL
AFFECT PRIMARILY KUIN WHERE I HAVE MOVED UP THE TEMPO GROUP FOR
TSRA. HAVE ALSO INCLUDED A VCTS AT THE ST. LOUIS METRO TAF SITES
WHERE A COMPLEX OF THUNDERSTORMS WILL MOVE JUST NORTHEAST OF THOSE
SITES. THE THUNDERSTORMS CURRENTLY OVER NORTHERN MISSOURI ARE
EXPECTED TO MOVE SOUTH AND MAY AFFECT KCOU BY 09Z.

THEN EXPECT A DRY PERIOD DURING THE LATE MORNING BEFORE THUNDERSTORMS
REDEVELOP DURING THE AFTERNOON AND EVENING HOURS.

SPECIFICS FOR KSTL:

HAVE VCTS EARLY ON HAS AS A COMPLEX OF THUNDERSTORMS WILL MOVE
NEAR THE AIRPORT. THEN EXPECT ANOTHER CHANCE OF THUNDERSTORMS
LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE EXPECT DRY AND
VFR CONDITIONS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COLE MO-CRAWFORD
     MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
     MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST.
     FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
     MO-WARREN MO-WASHINGTON MO.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     AUDRAIN MO-BOONE MO-CALLAWAY MO-KNOX MO-LEWIS MO-LINCOLN MO-
     MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-PIKE MO-RALLS
     MO-SHELBY MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CLINTON IL-
     FAYETTE IL-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-ST.
     CLAIR IL-WASHINGTON IL.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
     IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jul 19, 4:33 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CDT SUN JUL 19 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
433 AM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ROUNDS OF THUNDERSTORMS ARE EXPECTED...MAINLY NEAR AND NORTH OF
INTERSTATE 70. ISOLATED SEVERE STORMS ARE POSSIBLE.

ANOTHER ROUND OF HEAVY RAINFALL LOOKS INCREASINGLY LIKELY TONIGHT
FOR AREAS NORTH OF INTERSTATE 70. A FLASH FLOOD WATCH IS IN EFFECT
FOR MUCH OF THIS AREA FOR THE POTENTIAL OF NEW OR ADDITIONAL FLASH
FLOODING. PLEASE SEE THIS PRODUCT FOR ADDITIONAL INFORMATION.

DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE NEAR AND SOUTH
OF INTERSTATE 70 UNTIL THIS EVENING. A HEAT ADVISORY IS IN
EFFECT. PLEASE CONSULT THE ADVISORY PRODUCT FOR ADDITIONAL
INFORMATION.

MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE
LOCK AND DAM SOUTHWARD TO VALLEY CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAVY RAINFALL THREAT FOR NEW OR ADDITIONAL FLASH FLOODING WILL
CONTINUE INTO MONDAY MORNING FOR MANY AREAS NORTH OF INTERSTATE
70. SEE THE WATCH FOR ADDITIONAL INFORMATION.

CONTINUED ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH
TUESDAY AS A FRONT DROPS INTO THE AREA. THE CHANCES FOR
THUNDERSTORMS WILL THEN LINGER OVER SOUTHEAST MISSOURI TUESDAY
NIGHT...BEFORE EXPANDING AREAWIDE HEADING INTO WEDNESDAY AND
CONTINUING THROUGH SATURDAY.

MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER
THROUGH MUCH OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR AREAS
NEAR AND NORTH OF INTERSTATE 70. SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF
OBSERVED...TO THE NATIONAL WEATHER SERVICE.

TES

In the hours before

Local storm report, Jul 19, 8:11 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HEAVY RAIN       1 W COLUMBIA            38.95N  92.34W
07/19/2015  M1.90 INCH       BOONE              MO   COCORAHS

            1.33 INCHES FELL IN THE PAST 55 MINUTES.

&&

BYRD
Local storm report, Jul 19, 8:19 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     HEAVY RAIN       ASHLAND                 38.77N  92.26W
07/19/2015  M1.00 INCH       BOONE              MO   TRAINED SPOTTER

            THE RAIN FELL IN A 30 MINUTE PERIOD.

&&

DYE
Local storm report, Jul 19, 9:04 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HEAVY RAIN       COLUMBIA                38.95N  92.33W
07/19/2015  M2.60 INCH       BOONE              MO   TRAINED SPOTTER

            THE RAIN FELL IN A 4 HOUR PERIOD.

&&

DYE
Local storm report, Jul 19, 9:22 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HEAVY RAIN       1 NNW COLUMBIA          38.97N  92.34W
07/19/2015  M3.02 INCH       BOONE              MO   COCORAHS

            STORM TOTAL...RAIN HAS ENDED. FELL IN A FOUR HOUR
            PERIOD.

&&

BYRD
Local storm report, Jul 19, 9:47 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 NW NEW SALEM          39.72N  90.87W
07/19/2015                   PIKE               IL   LAW ENFORCEMENT

            COUNTY ROAD 2 COLLAPSED DUE TO FLASH FLOODING JUST
            NORTHWEST OF NEW SALEM. TIME ESTIMATED.

&&

BYRD
Local storm report, Jul 19, 10:27 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       EDINA                   40.17N  92.17W
07/19/2015  M1.75 INCH       KNOX               MO   CO-OP OBSERVER

            RAINFALL SINCE 7AM. TOTAL RAINFALL SINCE RAIN BEGAN
            LATE LAST NIGHT 3.29 INCHES.

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:57 AM CDTFlash Flood WarningLSXGreene, Jersey, Macoupin6 hr
Jul 19, 2:39 AM CDTFlash Flood WarningLSXGreene, Macoupin6 hr
Jul 19, 3:12 AM CDTSevere Thunderstorm WarningLSXAdams48 min
Jul 19, 3:49 AM CDTFlash Flood WarningLSXAdams, Brown, Pike6 hr
Jul 19, 4:35 AM CDTFlash Flood WatchLSXAdams, Brown, Calhoun, Greene, Jersey, Macoupin and 1 more11 hr
Jul 19, 4:53 AM CDTFlash Flood WarningLSXMontgomery6 hr
Jul 19, 7:59 AM CDTFlash Flood WarningLSXGreene, Jersey, Macoupin6 hr
Jul 19, 9:47 AM CDTFlash Flood WarningLSXBrown, Pike6 hr
Jul 19, 10:59 AM CDTAreal Flood AdvisoryLSXMontgomery5 hr
Jul 19, 11:23 AM CDTAreal Flood AdvisoryLSXPike5 hr
Jul 19, 1:41 PM CDTFlash Flood WarningLSXGreene, Jersey5 hr
Jul 19, 4:03 PM CDTFlash Flood WatchLSXAdams, Bond, Brown, Calhoun, Greene, Jersey and 6 more20 hr
Jul 19, 6:23 PM CDTAreal Flood WarningLSXGreene24 hr
Jul 19, 2:33 AM CDTFlash Flood WarningLSXKnox6 hr
Jul 19, 3:36 AM CDTFlash Flood WarningLSXLewis, Marion, Shelby6 hr
Jul 19, 3:52 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby38 min
Jul 19, 5:05 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren40 min
Jul 19, 8:25 AM CDTFlash Flood WarningLSXKnox6 hr
Jul 19, 9:13 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jul 19, 9:34 AM CDTAreal Flood AdvisoryLSXLewis, Marion, Shelby6 hr
Jul 19, 4:22 PM CDTRiver Flood WarningLSXMarion3 days
Jul 19, 4:40 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau6 days
Jul 19, 4:40 PM CDTRiver Flood WarningLSXFranklin, Warren8 days

Nearby

River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.